MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Flashers (1864); Visual Disturbances (2140)
Date of Event 12/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Telephone number: (b)(6).An attempt has been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from a patient¿s left eye due to symptoms of glare at night and starburst which were disabling to the patient.The symptoms started about 1-week post-op.The patient waited one-month post operation trying to adapt and see if the glare/starbursts improved to tolerable level.The patient is happy with the distance and near vison, but the night glare/starbursts were disabling; therefore, the patient elected to have an iol exchange.The patient is happy with the distance only on the other eye with monofocal toric lens.It was noted that the issues were observed during post-op examination.There was no vitrectomy performed, and no incision enlargement or sutures required.No delay in the procedure was reported.The patient has a prior history of radial keratotomy (r.K.) surgery in1990's.No further information was provided.Visual acuity pre-op: 20/30.Visual acuity post-op: 20/25 distance/j3 near.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation? yes; returned to manufacturer on: (b)(6) 2021.Section h3: device evaluated by manufacturer? yes.Device evaluation: the lens was received at the manufacturing site for evaluation.The lens was cleaned and visual inspection under magnification revealed that the lens was received cut in half, which is consistent with a lens that was handled during explant.Manufacturing records review: the manufacturing process record was evaluated, and no deviation was found during process related to the complaint issue reported.The product was manufactured and released according to specifications.A search in complaint system revealed that two additional complaints were received for this production order number; however, no product quality deficiency was identified on either of the cases.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen 9728 NX
NL  9728 NX
MDR Report Key11319971
Report Number9614546-2021-07066
Device Sequence Number3283943
Product Code POE
UDI-Device Identifier05050474605251
UDI-Public(01)05050474605251(17)231206
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/06/2023
Device Model NumberZXT150
Device Catalogue NumberZXT150U225
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/14/2021
Supplement Date Received by Manufacturer02/23/2021
Initial Report FDA Received Date02/11/2021
Supplement Report FDA Received Date03/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;